Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 9, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jan 18, 2020, 8:44 AM CST for Cooper County, Missouri. It took effect at Jan 18, 2020, 9:42 AM CST. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2020, 8:44 AM CST (14:44 UTC)
- In effect from
- Jan 18, 2020, 9:42 AM CST
- Expired
- Jan 19, 2020, 1:34 PM CST
- In force
- 28 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7).
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
513
WGUS43 KEAX 181444
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
844 AM CST Sat Jan 18 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Lamine River near Otterville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-191444-
/O.NEW.KEAX.FL.W.0009.200118T1542Z-200119T1934Z/
/OTTM7.1.ER.200118T1542Z.200118T1800Z.200118T1934Z.NO/
844 AM CST Sat Jan 18 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Lamine River near Otterville.
* until Sunday afternoon.
* At 8:15 AM Saturday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 15.5 feet by this afternoon. The river will fall
below flood stage by this afternoon.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 14.7 Sat 08 AM 15.5 this afternoon
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$2 follow-up statements
598
WGUS83 KEAX 182041
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
241 PM CST Sat Jan 18 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Lamine River near Otterville affecting Cooper County.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-182111-
/O.CAN.KEAX.FL.W.0010.000000T0000Z-200120T0112Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
241 PM CST Sat Jan 18 2020
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 2:00 PM Saturday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 21.7 feet. The
river will continue to fall to 18.7 feet by Sunday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.5 Sat 02 PM 21.2 this evening
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-192041-
/O.EXT.KEAX.FL.W.0009.000000T0000Z-200120T0607Z/
/OTTM7.1.ER.200118T1442Z.200118T2015Z.200119T0607Z.NO/
241 PM CST Sat Jan 18 2020
The Flood Warning continues for
The Lamine River near Otterville.
* until late Sunday night.
* At 2:15 PM Saturday the stage was 16.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 16.2 Sat 02 PM 15.9 this evening
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC053-192041-
/O.EXT.KEAX.FL.W.0008.000000T0000Z-200120T0923Z/
/BONM7.1.ER.200118T1101Z.200119T0000Z.200119T0923Z.UU/
241 PM CST Sat Jan 18 2020
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until late Sunday night.
* At 1:30 PM Saturday the stage was 17.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.7 feet by this
evening. The river will fall below flood stage Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 17.4 Sat 01 PM 17.7 this evening
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$745
WGUS83 KEAX 190235
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
835 PM CST Sat Jan 18 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Lamine River near Otterville affecting Cooper County.
...The Flood Warning continues for the following rivers in
Missouri...
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-190305-
/O.CAN.KEAX.FL.W.0009.000000T0000Z-200120T0607Z/
/OTTM7.1.ER.200118T1442Z.200118T2015Z.200119T0105Z.NO/
835 PM CST Sat Jan 18 2020
The Flood Warning is cancelled for
The Lamine River near Otterville.
* At 8:15 PM Saturday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 7:05 PM Saturday.
* Forecast...The river will continue to fall to 4.9 feet by Monday
morning.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 14.4 Sat 08 PM 12.6 early Sunday morning
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC053-200234-
/O.EXT.KEAX.FL.W.0008.000000T0000Z-200121T0036Z/
/BONM7.1.ER.200118T1101Z.200119T0600Z.200120T0036Z.UU/
835 PM CST Sat Jan 18 2020
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Monday evening.
* At 7:30 PM Saturday the stage was 17.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.1 feet by
early Sunday morning. The river will fall below flood stage Sunday
evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 17.9 Sat 07 PM 18.1 early Sunday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:50 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 18, 5:50 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
550 AM CST Sat Jan 18 2020
.Discussion...
Issued at 321 AM CST SAT JAN 18 2020
The main concerns in the short term will revolve around a cold front
that is moving through the area early this morning and the hazards
associated with it. The first concern will be for an additional burst
of wintry precipitation in the form of snow or sleet early this
morning. Behind the cold front temperatures will drop quickly as
strong CAA will affect the area. This will drop temperatures quickly
this morning with all locations moving below freezing by noon. With
temperatures dropping so quickly there will be the potential for
flash freezing of any wet roads or other surfaces. In addition,
winds will be very strong behind the cold front with most locations
gusting out of the NW to 30 to 40 mph. Some areas near the MO/IA
border may gust near wind advisory criteria and as such winds will
be monitored closely if one is necessary. Wind chill values will also
be very cold today with most locations in the single digits and
teens through the day. Tonight winds will subside somewhat as high
pressure resides across the Plains. Clear skies will allow
temperatures to drop into the single digits and teens. Factor in the
modest northwest winds and wind chill values will drop into the
single digits below zero north of Highway 36 to the single digits
above zero south of that. The coldest days of the winter thus far
will occur on Sunday and Monday as a 1042mb high builds into the
area. Highs both day will range from the upper single digits to the
north to the mid 20s across the south. Wind chill values Monday
morning will range for the teens below zero to the north to the
single digits south. A wind chill advisory may be necessary Monday
morning for northern Missouri.
Temperatures begin to moderate on Tuesday as high pressure finally
shifts east and height rises build into the region. This will allow
temperatures to return to near normal with highs in the mid 20s
north to upper 30s south. Models in the extended period are in
agreement that moisture will stream back into the area on Wednesday
morning ahead of a upper level trough digging into the Four Corners
region providing a round of wintry precipitation before temperatures
warm during the day Wednesday. However, models have significant
difference in regards to how they handle the upper level trough. The
EC has a much more progressive pattern where temperature remain
warmer and precipitation come to an end on Thursday. The GFS on the
other hand deepens the trough over the Four Corners region and and
then slowly moves in through the southern Plains and finally through
the local area Friday/Friday night. This solution would allow for a
prolonged period of rain with occasional mixing through the second
have of the work week. The GFS solution would then produce a
deformation area on the back side of the trough where snow would be
possible. With large differences through this period, confidence is
low in the going forecast but this system will need to be monitored.
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 550 AM CST SAT JAN 18 2020
MVFR cigs are affecting the TAF sites this morning however, the
back edge of this cloud deck is evident on satellite across
northeastern Kansas. This deck will continue to move east allowing
conds to become VFR by 15Z-16Z. Otrw...expected VFR conds thru the
remainder of the TAF pd. The other concern for aviators this TAF
cycle will be the strong and gusty NW winds. Expect NW winds
around 20kts with gusts around 30kts thru 00Z when winds will
diminish to 10 to 15kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Wind Advisory until 4 PM CST this afternoon for MOZ001>008-
011>017.
&&
Discussion...73
Aviation...73Hazardous weather outlook, Jan 18, 5:06 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 506 AM CST Sat Jan 18 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 506 AM CST Sat Jan 18 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Winds will gust today out of the northwest around 30 to 40 mph, with occasionally higher gusts approaching 50 mph. The fastest winds will be generally near the Iowa and Missouri border, where a wind advisory is currently in effect through 4 pm today. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be another chance at some wintry weather toward the middle to latter part of the upcoming work week. At this time we do not expect high impact winter weather with this mid to late week activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:23 AM CST | Wind Advisory | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 9 hr |
| Jan 18, 6:24 AM CST | River Flood Warning | EAX | Cooper | 32 hr |
| Jan 18, 10:52 AM CST | River Flood Warning | EAX | Johnson, Pettis | 32 hr |
| Jan 18, 1:41 PM CST | Wind Chill Advisory | EAX | Adair, Atchison, Gentry, Harrison, Mercer, Nodaway and 4 more | 21 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.